Discussion in 'Fibromyalgia Main Forum' started by tencowdina, Oct 10, 2008.
Just wondering because the eating yourself to death side effect seems to be opposite with these.
When I was first on Effexor years ago, I didn't have much of a appetite. I'm been back on it this past year. I t has helped with my depression alot. This time I didn't give up on it as in the past.
I have had weight gain recently, but I am having other medical problems that are causing this. Hus,Robin
I have just recently gotten off of Effexor XR after years of being on it. It was for other medical reasons, not specifically for the side effects. It is very addictive as you will regret missing a dose. (I did anyway). And it is one of those drugs that you MUST wean off of. I've been Effexor free for two weeks (after weaning off of it) and I can still feel the effects of what ever it did to my nerves.
I didn't have any weight gain specifically from Effexor but if you are eating more, it's probably your nervous system trying to get used to this new chemical.
After my surgery, I will probably try Cymbalta as I have heard good things about it and heard that it isn't so rough on ya.
Hope that helps!! (and sorry for the type-o's!)
I am currently taking Wellbutrin. I can see some improvement but I am still very emotional and I get very short tempered. I believe it has helped my IBS.
It doesn't make me gain weight like others did.
I tried Effexor in the past and didn't have much luck with it.
I take Effexor XL 150 mg in the morning and 75mg at bedtime. It helps me not be so down because of all my health problems.
my doc at emory university says it has nothing to do with seritonin. It help me drop all the weight and gives you more energy. I take 150 mg sr one in morning and one in afternoon at 2pm. not after that I highly recommend you get something for your sleep if you dont have it i take klonopin and valuim. Wellbutrin is a hard drug to get on at first. It gives you headaches and tense feelings. If you have any anti-anxiety meds for about the first 2 or 3 months it would help. That is most people cant stay on it.
I think i need more now but also helps with fatigue. You have to understand i have been on it for twelve years. it has helped my pain tremendously and energy. No it is not a miracle drug. i can tell when i dont take it.
We are all different but tough it out! It will be worth it
just a thought
I take 450mg of Wellbutrin and 300mg of Effexor along with 12mg of Gabitril. I've been on this for almost 5 years. It has helped me tremendously. The major side effect for me is hand tremors-my doc says it is the wellbutrin. I'll gladly take hand tremors in exchange for being unfunctional. My night vision is not as good as it used to be but it isn't bad enough that I feel unsafe. As far as the appetite, it didn't really effect me. I make sure to eat breakfast everyday. I don't eat a lot at one time because I'm usually not hungry but I do eat several times during the day. These meds have saved my life so the side effects are not important to me. Hope this helps.
Being bipolar one sent me manic and into the psych ward, the other I took with lithium and I tried to kill myself. Other then that they were great!
Just stay away from if your are bipolar.
HI, So glad this is working for you too. Some aren't as lucky. But we are all different. It hasn't helped with my pain, but has helped with depression and anxiety. Hopefully someday I will find something for the pain, I haven't so far. But will be persistant about seeking a remedy!. HUgs, Robin
Separate names with a comma.